MAUDE Adverse Event Report: INNOMEDIC GMBH PERIOSTEAL ELEVATOR 3MM CURVED BLADE-STRAIGHT EDGE

INNOMEDIC GMBH PERIOSTEAL ELEVATOR 3MM CURVED BLADE-STRAIGHT EDGE
Model Number 399.48
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that, during sterilization was discovered that periosteal elevator 3mm handle was broken.No patient involvement.This report is for one (1) periosteal elevator 3mm curved blade-straight edge.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: visual inspection: the periosteal elevator 3 crvd bld-str edge (p/n: 399.48, lot number: unknown) was received at us cq.Upon visual inspection it was observed that the handle component was broken.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection of the device was not be performed due to post-manufacturing damage.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the handle of the device was broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: since the lot # is unknown, no manufacturing record evaluation was performed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIOSTEAL ELEVATOR 3MM CURVED BLADE-STRAIGHT EDGE
Common Device Name
ELEVATOR
Manufacturer (Section D)
INNOMEDIC GMBH
forstdeichstr. 1-3
phillipsburg-rheinsheim 76661
GM  76661
MDR Report Key11929398
Report Number8030965-2021-04511
Device Sequence Number11603736
Product Code HTE
UDI-Device Identifier10886982202833
UDI-Public(01)10886982202833
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.48
Device Catalogue Number399.48
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1